Tuesday, June 17, 2008

Recovery Log: Day 3

Wednesday

I am beginning to look like a leper!
The rash on my belly has now crept it's way down to my groin and up my back. I woke up in the middle of the night in a cold sweat which sent me out of the bed and pacing the living room in a 1am scratchfest.
Now little raised bumps welts accompany the patchy redness. 
I can't stand to look at myself in the mirror and after breast augmentation surgery all you want to do is LOOK AT YOURSELF IN THE GODDAMN MIRROR!
I can't enjoy my new curves without them being overshadowed by the allergic FREAKSHOW  that's growing beneath.
I call my surgeon to give him a status update. 
He asks about the painkiller assuming that's still the culprit.
"Doc, I haven't needed the pain killer since 9am yesterday morning."
I love you.
"No, doc. *I* LOVE *you*!"
My mother chuckles over the love fest. So does my surgeon. I swear I could almost hear him blushing as I profess my affection.
Ok, back to business. 
Stop taking EVERYTHING!, he tells me.
I'm on my third day post-op and the antibiotics really aren't necessary.
You were given the most important doses in the OR. The rest is just prophylactic and here in the U.S. we tend to overuse antibiotics anyway. 
Same deal with the muscle relaxant. Not necessary anymore.
He doesn't ask me to come in, but does ask me to describe the rash, where it is and what it looks like.
It's migratory. It's on the move. Getting itchy in the new spots, not as itchy in the original areas.
And... most importantly... NOT on my breasts!
*whew!*
He instructs me to ONLY take the oral steroid. And Benadryl if I feel it's helping.
And again reminds me about the dermatologist.
We hang up only for him to call me back five minutes later.
He consulted with the anesthesiologist who suggests I try Claritin for the rash instead of Benadryl.
Prince Charming is not happy with him not wanting me to come in. I am thankful because the thought of sitting in the car for the 30 minute ride with an itchy back that I cannot reach is not my idea of fun.
I trudge along. And continue to wear the elastic pressure band as instructed even though it, too, is causing an ITCH.
I decide to forgo the Witch Hazel and Aveeno cream that we were using Monday and Tuesday. Better not to add ANYTHING to my skin that might irritate things.
And I beg Prince Charming not to comment or react to the rash as he helps me shower.
My body image is already skewed and I am trying not to freak out over what could *also* be the cause of the allergic reaction.
I spend that night scouring Google for "silicone implant allergy" and "breast implant rash."
Hoping that I find nothing.
Scratching all-the-while in between mouse clicks.

1 comment:

Mrs. H said...

Okay--I have no clue about surgery and allergies to that.

However, when I had an allergic reaction to antibiotics that were prescribed for a sinus infection, my miracle cure was Zyrtec.

Since that reaction, I have been susceptible to hives and each time I take Zyrtec and the rash is gone, literally within a half hour.

Call your Doc and see if you can take it. It is available over the counter now...